UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 101

of 'Infusion reactions to systemic chemotherapy'

101
TI
Acute cutaneous reactions to docetaxel, a new chemotherapeutic agent.
AU
Zimmerman GC, Keeling JH, Burris HA, Cook G, Irvin R, Kuhn J, McCollough ML, Von Hoff DD
SO
Arch Dermatol. 1995;131(2):202.
 
BACKGROUND: Docetaxel (RP 56976) is a new chemotherapeutic agent that has shown promise in a number of animal studies and is currently undergoing phase I and phase II trials. Early in the phase I trials, it was noted that a significant number of patients were experiencing a variety of cutaneous complaints, so we elected to prospectively evaluate the cutaneous reactions occurring during the first three courses of therapy in the first 12 patients enrolled for phase I chemotherapy at our institutions.
OBSERVATIONS: All but one patient had some type of cutaneous eruption over the three courses of therapy. Of the 27 evaluable courses of docetaxel given, 19 (70%) resulted in a cutaneous eruption with four (21%) being asymptomatic and 15 (79%) being at least mildly symptomatic. The most common reaction seen was characterized by discrete erythematous to violaceous patches or edematous plaques similar to acral erythema.
CONCLUSION: Although a majority of patients receiving docetaxel experience some degree of cutaneous reaction, the eruptions are usually mildly symptomatic and almost always self-limiting.
AD
Department of Medicine, Brooke Army Medical Center, Fort Sam Houston, Tex.
PMID